Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 1, 2007, 9:34 PM EDT for Franklin County, Pennsylvania. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 2007, 9:34 PM EDT (01:34 UTC)
- Expired
- Jun 1, 2007, 11:30 PM EDT
- In force
- 116 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Franklin County, PA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 10:00 PM EDT | FLASH FLOOD | Waynesboro, PA | SEVERAL INTERSECTIONS AND BASEMENTS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCTP 020136 FFWCTP PAC055-020330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 934 PM EDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA... * UNTIL 1130 PM EDT... * AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FALLING AT A RATE OF 2 TO 3 INCHES PER HOUR FROM SLOW MOVING THUNDERSTORMS OVER SOUTHEASTERN FRANKLIN COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FAYETTEVILLE...GREENCASTLE...MARION...MONT ALTO...ROUZERVILLE AND WAYNESBORO. DOPPLER RADAR ESTIMATED THAT RAINFALL OF 3 TO 4 INCHES HAS OCCURRED NEAR THE TOWNS OF WAYNESBORO AND MONT ALTO OVER THE PAST 2 HOURS...AND AN ADDITIONAL 2 INCHES IS POSSIBLE BY 1015 PM. THIS WILL PRODUCE FLASH FLOODING OF STREAMS AND LOW LYING AREAS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN AUTOMOBILE. TURN AROUND DONT DROWN PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3993 7746 3990 7778 3973 7774 3973 7744 $$ FORECASTER: LAMBERT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 8:59 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 1, 8:59 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 859 PM EDT FRI JUN 1 2007 .SYNOPSIS... HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL SLIDE OUT TO SEA AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES EAST ACROSS THE UPPER MISSISSIPPI VALLEY AND INTO THE GREAT LAKES. HAZY...WARM AND HUMID CONDITIONS WILL PERSIST INTO THE WEEKEND WITH SCATTERED SHOWERS AND THUNDERSTORMS. A SECONDARY SYSTEM WITH ORIGINS OVER THE TROPICS WILL SLIDE UP THE EASTERN SEABOARD TOWARD EARLY NEXT WEEK...CARVING OUT A LARGE UPPER LEVEL TROUGH OF LOW PRESSURE ACROSS MUCH OF THE EASTERN U.S. A COOL DOWN IS IN STORE FOR EARLY NEXT WEEK WITH TEMPERATURES FALLING SLIGHTLY BELOW NORMAL FOR EARLY JUNE. && .NEAR TERM /UNTIL 8 AM SATURDAY MORNING/... A DAY /END EVENING/ ALMOST IDENTICAL TO YESTERDAY. HAZY WARM AND HUMID WITH SCATTERED STRONG /AND EARLIER SVR/ PULSE TSRA BEGINNING TO DIE OFF LATE THIS EVENING. THESE SLOW MOVING PULSE-TYPE STORMS HAVE PRODUCED QUARTER- IZED HAIL AND TORRENTIAL RAINFALL...ENOUGH TO PRODUCE LOCALIZED FLOODING WHERE SEVERAL STORMS OCCURRED. A FEW REPORTS OF WIND DAMAGE FROM MICROBURSTS WERE ALSO RECEIVED LATE IN THE DAY...MAINLY ACROSS THE LOWER SUSQ VALLEY. RAINFALL REPORTS APPEARED TO BE RUNNING ABOUT 30 TO 50 PERCENT LOWER THAN DOPPLER RADAR ESTIMATES DUE TO CONTAMINATION BY VERY HIGH REFLECTIVITY FROM HAIL STONES. CURRENT SHRA/TSRA WILL BECOME HIGHLY ISOLATED AFTER MIDNIGHT WITH PATCHY FOG AND HAZE BEING THE MAIN WEATHER FEATURE THROUGH SATURDAY MORNING UNDER VERY LIGHT WIND AND GRADUALLY CLEARING SKIES. && .SHORT TERM /8 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... SATURDAY SHOULD START SIMILAR TO THIS MORNING...BCMG HAZY WARM AND HUMID BY THE AFTERNOON HOURS. GUIDANCE BLEND YIELDS UPR 70S/LOW 80S ACROSS THE NRN AND WRN MTNS WITH MID/UPR 80S OVER THE SOUTH CENTRAL/SOUTHEAST. WE MAY SEE A LITTLE LESS DIURNAL CONVECTION DUE TO THE SLIGHT NVA WE WILL BE UNDER ALOFT DURING PEAK HEATING DUE TO A SLIGHT INCREASE IN NWRLY FLOW AT UPPER LEVELS OFF TO OUR NE. THIS WOULD PUT US IN THE UNFAVORABLE RIGHT EXIT REGION...BUT A WEAK CAP AND STILL-HIGH MOISTURE CAN STILL PROVIDE FIREWORKS...EVEN IF WE NEED A SLIGHTLY BIGGER SPARK/LIFT TO START THEM. 1000J OF ML CAPE AND ERODING CINH SHOULD CONTRIBUTE TO SCT AFTN CONVECTION AND THUS HAVE RAISED POPS SLIGHTLY INTO THE 30/40 PCT CAT. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... NOT MUCH CHANGE IN THE LONGER TERM...RESULTING IN A MANUAL BLEND OF PREVIOUS FCAST WITH THE LATEST MODEL DATA. UPPER LEVEL HEIGHTS WILL BE ERODING AS A PAIR OF CYCLONES...ONE MOVING EAST ACROSS THE UPPER MS VLY AND THE OTHER CREEPING NWD ALONG THE SERN COAST...WILL AID IN CARVING OUT A MEAN ERN CONUS MID/UPR LVL TROF. PHASING ISSUES WILL SURLY NEED TO BE RESOLVED...BUT ENSEMBLE DATA SHOWS ANOMALOUS 500 HPA HEIGHTS AND BLW NORMAL MSLP OVER THE REGION - WHICH WILL ULTIMATELY TRANSLATE INTO COOLER AND UNSETTLED CONDS. HAVE FAVORED THE COOLER/WETTER GUID OVERALL FROM LATE IN THE WEEKEND INTO MID WEEK...WHICH AGREES WITH THE TREND NOTED IN THE MREF 1000-850MB TEMPERATURE PLUMES. EMBEDDED S/W TROFS AND ASSOC COLD FRONTS WILL TRANSLATE THROUGH THE REGION BRINGING ALMOST DAILY CHC FOR SHOWERS AND THUNDERSTORMS THROUGH MID WEEK. MREF SHOWS HEIGHTS RETURNING BACK TO NORMAL BY LATE WEEK /THUR/ WITH TEMPS FOLLOWING SUITE. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS HAVE MOVED SOUTH AND EAST OF OUR AVIATION SITES...HOWEVER THERE WILL BE SOME AFTER EFFECTS TO CONSIDER FOR OUR FORECAST PERIOD THAT WILL HAVE AN IMPACT ON AVIATION OPERATIONS. WITH PARTIAL CLEARING EXPECTED OVERNIGHT AND RELATIVELY HIGH HUMIDITY...FOG FORMATION IS LIKELY FOR MUCH OF THE STATE. THIS WILL LAST AN HOUR OR TWO AFTER SUNRISE BEFORE DISSIPATING. WITH LITTLE MOVEMENT AND SOME WEAKENING IN THE RIDGE OF HIGH PRESSURE SITUATED ACROSS THE REGION...EXPECT ANOTHER ROUND OF SCATTERED AFTERNOON THUNDERSTORMS. SHOWERS AND THUNDERSHOWERS WILL STAY IN THE FORECAST THROUGH MID WEEK AS AN UPPER LEVEL TROUGH REPLACES OUR CURRENT RIDGE. THIS WILL KEEP THE AREA UNSETTLED WITH INTERMITTENT MVFR/IFR CONDITIONS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...STEINBUGL NEAR TERM...LACORTE/LAMBERT/STEINBUGL SHORT TERM...STEINBUGL LONG TERM...STEINBUGL AVIATION...CONNELLY
Hazardous weather outlook, Jun 1, 3:24 AM EDT, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 324 AM EDT FRI JUN 1 2007 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-020730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 324 AM EDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DANGELO
In the hours before
Special weather statement, Jun 1, 7:39 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 739 PM EDT FRI JUN 1 2007 PAZ064-065-020045- ADAMS-YORK- 739 PM EDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL YORK AND EAST CENTRAL ADAMS COUNTIES THROUGH 845 PM EDT... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF COLUMBIA TO 3 MILES WEST OF SPRY TO 7 MILES NORTH OF HANOVER. THESE STORMS ARE MOVING TO THE EAST AT 5 PM. THE THUNDERSTORMS WILL BE NEAR MCSHERRYSTOWN...EAST PROSPECT AROUND 745 PM...SPRY...ABBOTTSTOWN AROUND 800 PM...PENNVILLE...HANOVER AROUND 815 PM...PARKVILLE AROUND 830 PM...NEW SALEM AND WINDSOR AROUND 845 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 7 AND 20. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...STATE ROAD 94. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF OF AN INCH IN DIAMETER ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jun 1, 7:40 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 740 PM EDT FRI JUN 1 2007 PAZ052-020015- NORTHUMBERLAND- 740 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHUMBERLAND COUNTY... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF NORTHUMBERLAND...MOVING EAST AT 10 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR NORTHUMBERLAND AROUND 745 PM...SUNBURY AROUND 755 PM AND SNYDERTOWN AROUND 815 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...STATE ROAD 61. FORECASTER: STEINBUGL
Special weather statement, Jun 1, 8:15 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 815 PM EDT FRI JUN 1 2007 PAZ004-020145- WARREN- 815 PM EDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS WILL AFFECT WESTERN WARREN COUNTY... AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES NORTH OF SUGARCREEK TO 9 MILES NORTH OF OIL CITY...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR GRAND VALLEY AROUND 900 PM...SPRING CREEK...TIDIOUTE AROUND 915 PM AND YOUNGSVILLE AROUND 930 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62. A 20 TO 30 MINUTE OF VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND HAIL UP TO ONE HALF OF AN INCH IN DIAMETER ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. FORECASTER: LAMBERT
Special weather statement, Jun 1, 8:17 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 817 PM EDT FRI JUN 1 2007 PAZ065-020115- YORK- 817 PM EDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN YORK COUNTY... AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF RED LION TO 7 MILES SOUTHWEST OF SPRY...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR LOGANVILLE AROUND 825 PM...SHENKS FERRY...FELTON AROUND 835 PM...WINTERSTOWN...GLEN ROCK AROUND 840 PM...BROGUE AROUND 845 PM...SHREWSBURY AROUND 855 PM...STEWARTSTOWN AND SUNNYBURN AROUND 915 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-83 BETWEEN MILE MARKERS 2 AND 15. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: KF
Special weather statement, Jun 1, 8:24 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 824 PM EDT FRI JUN 1 2007 PAZ036-064-020100- ADAMS-FRANKLIN- 824 PM EDT FRI JUN 1 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN AND SOUTHWESTERN ADAMS COUNTIES... AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF WAYNESBORO. THIS STORM IS NEARLY STATIONARY. THE THUNDERSTORM WILL BE NEAR FAIRFIELD AROUND 900 PM. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: KF
Special weather statement, Jun 1, 9:08 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 908 PM EDT FRI JUN 1 2007 PAZ036-064-020200- ADAMS-FRANKLIN- 908 PM EDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS WILL AFFECT ADAMS AND SOUTHERN FRANKLIN COUNTIES... AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH OF GETTYSBURG TO 5 MILES SOUTHWEST OF GREENCASTLE...MOVING EAST AT 15 MPH. THESE NEARLY STATIONARY THUNDERSTORMS WILL CONTINUE TO AFFECT ADAMS AND SOUTHERN FRANKLIN COUNTIES THROUGH 10 PM. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: KF
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:20 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 25 min |
| Jun 1, 10:00 PM EDT | Flash Flood Warning | CTP | York | 3 hr |
| Jun 1, 10:17 PM EDT | Severe Thunderstorm Warning | CTP | York | 58 min |
| Jun 2, 3:58 AM EDT | Dense Fog Advisory | CTP | Adams, Bedford, Blair, Cambria, Cameron, Centre and 26 more | 6 hr |
| Jun 2, 2:08 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 67 min |
| Jun 2, 5:03 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 57 min |
| Jun 2, 5:29 PM EDT | Flash Flood Warning | CTP | Bedford | 3 hr |
| Jun 2, 5:42 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 63 min |
| Jun 2, 5:47 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 58 min |
| Jun 2, 6:36 PM EDT | Flash Flood Warning | CTP | Clearfield | 3 hr |
| Jun 2, 7:16 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 74 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.